Feel like my top lip is over filled after one week. Any suggestions? (photos)

I had juvaderm done last Tuesday and then a retouch on the top lip on Thursday. I had some bleeding in tip lip after and one small bruise with major swelling. My question is should I give it more time to go down? My bottom lip feels fine my top lip still feels puffy and sore with a lot of dryness and sun burnt feeling. I also feel like some of the product migrated up my lip. I don't want to get rid of all the filler but I'd like my top lip to be do what smaller. I feel like I'm 50 / 50 in size.

Doctor Answers 13

Juverderm

Thank you for your question in regards to Juvederm.
Swelling and bruising can last up to two weeks after filler injections. After two weeks, if your concerns have not resolved see your injector for a follow up appointment. To be sure what is best for you, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment.
I hope this helps.


Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Lip swelling

I would wait on doing anything for a few months. You have swelling and this may resolve and shrink your lips naturally over time. Your lips actually look very beautiful. Not sure you should ruin a good thing.

Robert L. True, MD
Grapevine OB/GYN
4.9 out of 5 stars 7 reviews

Wait 2-3 weeks

I would advise you to wait 2-3 weeks to see whether or not your issues resolve themselves when the swelling subsides. If not, speak with your injector re: what can be done. So sorry that you are experiencing this. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 51 reviews

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

If after 2-3 weeks you feel there is too much swelling, reverse the filler.  Otherwise have some patience and see your physician if you are concerned.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Lip augmentation

Lips tend to swell quite a bit after injection. It can take 1-2 weeks for the swelling to subside.  Best of luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Lip swelling

Swelling from Juvederm can last up to two weeks, so I would wait a bit longer before being concerned. If you still feel that your upper lip is over filled in a couple weeks, I would recommend re-visiting your physician and discussing either dissolving a bit, or injecting a little more in the lower lip to give more balance.
I hope this helps!

Feel like my top lip is over filled after one week. Any suggestions?

I would give yourself more time to heal. Your upper lip does project slightly too much. However, this should improve in the coming week. If after two weeks you're unhappy, return to your injector and they can remove a small amount of the product. I hope this information is helpful for you.

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

Lip Filler

Since it has only been one week since you had the filler, I would wait for the swelling to go down. It can take up to two weeks for the swelling to completely resolve. At that time, once all swelling has resolved and if you are still unhappy with the results you can return to your injector to have some of the filler dissolved with hyaluronidase.

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Lip Injections and Results

Since you had a great deal of swelling I would definitely wait two weeks to see the full effect of the injections before doing anything about it.  The lips can get swollen from Juvederm and look much bigger originally from swelling and not from the product.  Best, Dr. Green

Lips

Thank you for your question.  Your lips look nicely filled to me and I am not an overcorrector.  That being said if you are unhappy, I would wait one more week for all the swelling to subside, if at that point your still unsatisfied, I would follow up with your physician for dissolution and sculpting with hyaluronidase.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.